MAUDE Adverse Event Report: CAREFUSION, INC PLEURX; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7050
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records has not been performed.Photos were provided; photo review is currently underway.The device is not available for return.The investigation is currently underway.Upon completion of the investigation, a supplemental report will be filed.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a hole in the pleurx tube behind the valve was caused by the patient while using a sharp object.The issue was resolved by changing the valve and drainage was successful.The patient was not exposure to blood/bodily fluid and there was no medical intervention.No harm to the patient was reported.During follow up response it was further reported that the hole was behind the valve, the hose was cut off with the valve, and a new valve was fitted.The tube was cut to remove the hole.
 
Additional Manufacturer Narrative
H11: a physical sample was not returned for evaluation.Two photos were provided for analysis.The reported failure was for a pleurx code (50-7050).The valve in photo 2 is labeled as peritx.The pleurx valve is associated with 50-7050 pleurx code and the peritx valve is associated with the 50-9050a peritx code.In addition, the catheter placed in the low abdominal space which is proper placement for the peritx catheter.With regard to the reported failure ¿during follow up response it was further reported that the hole was behind the valve.¿ we cannot definitively confirm the presence of a hole given the provided photos.Given the information provided within the entry description "it was reported that on (b)(6) 2025, a hole in the pleurx tube behind the valve was caused by the patient while using a sharp object." we can confirm that the potential cause of the hole on/in the catheter tubing is use related.A device history record (dhr) review could not be performed as the lot number is unknown.The complaint was entered into the complaint management system and will be tracked & trended for future occurrences and reviewed/investigated through the quality data analysis process.D4 (expiration date is unknown), g3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), h4 (device manufacturing date is unknown), h6 (annex g ¿ component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PLEURX
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key23373533
Report Number1423507-2025-00114
Device Sequence Number21315257
Product Code DWM
UDI-Device Identifier10885403075988
UDI-Public(01)10885403075988
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7050
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown